# SDR 2007UALA02968

- Difficulty date: August 1, 2007
- Submitted: August 8, 2007
- Operation: Air carrier
- Aircraft: N215UA
- Make and model: Boeing 777222
- Aircraft serial: 30221
- Aircraft time: 24,625 hours, 5,569 cycles
- Engine: Pwa PW4077
- Engine time: 23,658 hours, 5,420 cycles
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Blade
- Condition: Damaged
- Location: Hpc
- Stage of operation: CL
- How discovered: O
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

RTFL UNDER AMBER ALERT AFTER EXPERIENCING SURGE ON NR 2 ENGINE.   ENGINE WAS REPLACED AT SFO.  SHOP TEARDOWN FOUND HEAVY HPC BLADE DAMAGE THROUGHOUT THE COMPRESSOR.  THE DAMAGE RESULTED FROM LIBERATION OF OF SEVERAL STAGE-6 VARIABLE STATOR VANE TRUNNION 'BUTTONS'.  THIS IS A KNOWN INDUSTRY PROBLEM.  CURRENT FIXES ARE TO RTV THE INNER SHROUD CAVITIES TO CONTAIN BROKEN BUTTONS, AND PREVENT THEM FROM ENTERING THE GASPATH.  THE SECOND FIX IS TO INSTALL NEW MATERIAL INNER TRUNNION BUSHINGS THAT ARE MORE RESISTANT TO WEAR.  UA INCORPORATES BOTH AT HPC REBUILD.
